Alert archive / Montana / High Wind Watches in 2016

High Wind Watch 6, NWS Great Falls, MT

November 13, 2016

NWS Great Falls, MT issued this high wind watch at Nov 13, 2016, 2:45 AM MST. It took effect at Nov 13, 2016, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2016, 2:45 AM MST (09:45 UTC)
In effect from
Nov 13, 2016, 11:00 PM MST
Expired
Nov 13, 2016, 2:14 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted.

412 
WWUS75 KTFX 130945
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 AM MST SUN NOV 13 2016


MTZ009-048-132200-
/O.NEW.KTFX.HW.A.0006.161114T0600Z-161115T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
245 AM MST SUN NOV 13 2016

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON.

* WINDS...WEST SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG WESTERLY WINDS WILL DEVELOP LATER TONIGHT AND
  CONTINUE THROUGH THE DAYTIME HOURS ON MONDAY. GUSTS OF 60 TO 70
  MPH ARE POSSIBLE IN THE WATCH AREA, ESPECIALLY THROUGH PASSES
  AND FOOTHILLS IN WESTERN PONDERA AND TETON COUNTIES.

* IMPACTS...HIGH PROFILE VEHICLES AND OTHERS TOWING TRAILERS MAY
  ENCOUNTER DIFFICULT DRIVING CONDITIONS. HUNTERS CAMPING OUTDOORS
  MAY HAVE TENTS OR LIGHTWEIGHT SHELTERS DAMAGED BY THE WINDS IF
  THESE ITEMS ARE NOT PROPERLY SHELTERED OR SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$
1 follow-up statement
532 
WWUS75 KTFX 132114
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
214 PM MST SUN NOV 13 2016

MTZ009-048-141200-
/O.UPG.KTFX.HW.A.0006.161114T0600Z-161115T0000Z/
/O.NEW.KTFX.HW.W.0008.161114T0700Z-161115T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
214 PM MST SUN NOV 13 2016

...HIGH WIND WARNING IN EFFECT FROM
MIDNIGHT TONIGHT TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 35 TO 45 MPH...WITH GUSTS NEAR 75 MPH.

* TIMING...STRONG WESTERLY WINDS WILL DEVELOP LATER TONIGHT AND
  CONTINUE THROUGH MONDAY. GUSTS NEAR 75 MPH ARE
  POSSIBLE...ESPECIALLY THROUGH PASSES AND FOOTHILLS IN WESTERN
  PONDERA AND TETON COUNTIES.

* IMPACTS...HIGH PROFILE VEHICLES AND OTHERS TOWING TRAILERS MAY 
  ENCOUNTER DIFFICULT DRIVING CONDITIONS. HUNTERS CAMPING 
  OUTDOORS MAY HAVE TENTS OR LIGHTWEIGHT SHELTERS DAMAGED BY THE 
  WINDS IF THESE ITEMS ARE NOT PROPERLY SHELTERED OR SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ010-044>046-141200-
/O.NEW.KTFX.HW.A.0007.161114T1600Z-161115T0300Z/
EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER...
CONRAD
214 PM MST SUN NOV 13 2016

...HIGH WIND WATCH IN EFFECT FROM
MONDAY MORNING THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.

* WINDS...WEST 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH.

* TIMING...STRONG WINDS ARE POSSIBLE FROM LATE MONDAY MORNING
  THROUGH EARLY MONDAY EVENING.

* IMPACTS...SOME POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 12, 10:20 PM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Nov 12, 10:20 PM MST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1020 PM MST Sat Nov 12 2016

UPDATED AVIATION SECTION

.DISCUSSION...

No update to current forecast. Winds have decreased across much of
the area this evening, and where winds are still strong (Rocky
Mountain Front) the current forecast appears to reflect this.
Winds will likely continue to decrease somewhat, but then
increase again on Sunday. Scattered showers along and west of the
Continental Divide will also decrease overnight as a shortwave
trough exits the area. Temperatures also appear to be on track.
Coulston

&&

.AVIATION...
Updated 0520Z.

VFR conditions will continue across the forecast area through at
least Sunday evening. An exiting disturbance will continue gusty
westerly winds across the plains of North Central Montana through
09Z or so, then they will decrease somewhat between 09Z and 16Z.
Scattered to broken mid and high level cloudiness will also move
over the area. After 16Z, clearing skies will help mix breezy
westerly winds down from aloft to the surface once again, but gusts
will mostly be in the 20 to 30 kt range, with gusts up to 40 kt
possible close to the Rocky Mountain Front. Winds will decrease
after 00Z, but mid/high level cloudiness will increase ahead of
another disturbance.  Coulston

&&

.PREV DISCUSSION...
/ISSUED 246 PM MST Sat Nov 12 2016/

Tonight through Monday...The quiet weather pattern as of recent
is coming to an end, as the upper level ridge moves to our east.
An upper level disturbance is moving into western MT this
afternoon and a few light showers are developing over the
Rockies, while gusty west winds have developed over the northern
Plains. The winds should diminish a bit overnight with light
showers continuing over the Rockies. Otherwise, expect passing
clouds over the remainder of the region overnight. On Sunday, the
region will be in-between systems, thus only a passing light
shower is possible over the Rockies, with dry/seasonable
temperatures elsewhere. On Monday, another fast moving upper
level disturbance will move through the region. Expect another
period of strong winds over the northern Plains. Both the NAM/GFS
progged winds near 60kts aloft and there is the potential high
wind highlights might be need. The gusty winds will keep
temperatures mild and limit any chances to precipitation to
mainly the Rockies. Brusda

Monday night through Saturday...A stronger weather disturbance is
expected to move through the region from Tuesday night through
Thursday. Both the 12z runs of GFS/EC seem prog this system about
12 hours faster then previous runs, along with showing the
heaviest precipitation falling over Central and Southwest MT. The
precipitation will likely begin Tue night as rain and change to
snow on Wed, as temperatures will likely fall during the day.
(Snow levels begin above 8000 feet Tue night and lower to around
3000 feet by Thu morning.) Early estimates on snowfall range from
2 to 4 inches at lower elevations and 5 to 9 inches in the
mountains for areas mainly south of a line from Cut Bank to Hays.
North of that line, little to no precipitation is expected at
this time. I kept high/low temperatures below national blend
numbers for Thu and Fri. By Saturday, the GFS/EC diverge a bit,
but both models prog temperatures near/slightly above normal, but
any snow cover could have a bigger effect on temperatures,
especially in the valleys of southwest MT. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  47  58  48  61 /   0   0  10  10
CTB  45  53  43  55 /   0   0  10  10
HLN  33  57  36  59 /   0   0  10  10
BZN  32  57  38  59 /   0   0  10  10
WEY  26  46  29  45 /   0   0  10  10
DLN  36  55  36  57 /   0   0  10  10
HVR  37  57  41  60 /   0   0  10  10
LWT  40  56  42  59 /   0   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:14 PM MSTHigh Wind WatchTFX5 hr
Nov 13, 2:14 PM MSTHigh Wind WarningTFX30 hr

Nearby

High Wind Watches in Montana, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.